Alert archive / Florida / Coastal Flood Statements in 2008
Coastal Flood Statement 2, NWS Melbourne, FL
NWS Melbourne, FL issued this coastal flood statement at Sep 2, 2008, 4:48 AM EDT for Orange County, Volusia County, Florida. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2008, 4:48 AM EDT (08:48 UTC)
- Expired
- Sep 2, 2008, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Melbourne, FL
Counties Orange County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMLB 020848 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 448 AM EDT TUE SEP 2 2008 FLZ045-047-054-059-064-141-147-030000- /O.NEW.KMLB.CF.S.0002.080902T0848Z-080903T0000Z/ ORANGE-SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA-NORTHERN BREVARD- 448 AM EDT TUE SEP 2 2008 ...HIGH RISK OF RIP CURRENTS AT THE BEACHES AGAIN TODAY... CONTINUED SWELLS FROM HURRICANE HANNA WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES TODAY. IN ADDITION...STRONG BREAKING WAVES WILL MAKE WADING INTO THE SURF DANGEROUS. ONLY SWIM AT BEACHES WITH LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN. KEEP A CLOSE WATCH ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL. MINOR BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE THIS MORNING AND LATE THIS EVENING. $$ RL
1 follow-up statement
000 WHUS42 KMLB 020912 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 512 AM EDT TUE SEP 2 2008 FLZ045-021015- /O.CAN.KMLB.CF.S.0002.000000T0000Z-080903T0000Z/ ORANGE- 512 AM EDT TUE SEP 2 2008 ...HIGH RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES TODAY... CONTINUED SWELLS FROM HURRICANE HANNA WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES TODAY. IN ADDITION...STRONG BREAKING WAVES WILL MAKE WADING INTO THE SURF DANGEROUS. ONLY SWIM AT BEACHES WITH LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN. KEEP A CLOSE WATCH ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL. MINOR BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE THIS MORNING AND LATE THIS EVENING. $$ FLZ047-054-059-064-141-147-030000- /O.CON.KMLB.CF.S.0002.000000T0000Z-080903T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-COASTAL VOLUSIA- NORTHERN BREVARD- 512 AM EDT TUE SEP 2 2008 ...HIGH RISK OF RIP CURRENTS AT THE BEACHES AGAIN TODAY... CONTINUED SWELLS FROM HURRICANE HANNA WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES TODAY. IN ADDITION...STRONG BREAKING WAVES WILL MAKE WADING INTO THE SURF DANGEROUS. ONLY SWIM AT BEACHES WITH LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN. KEEP A CLOSE WATCH ON SMALL CHILDREN AND HEED THE ADVICE OF THE BEACH PATROL. MINOR BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE THIS MORNING AND LATE THIS EVENING. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 2, 4:10 AM EDT, 38 minutes earlier.
Area forecast discussion, Sep 2, 4:10 AM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
410 AM EDT TUE SEP 2 2008
.DISCUSSION...
...HIGH RIP CURRENT RISK AND DANGEROUS SURF CONTINUES...
...SLOW MOVING HANNA MAY STILL THREATEN EAST CENTRAL FLORIDA...
CURRENTLY-TODAY...BREEZY EAST/NORTHEAST FLOW IS PUSHING WIDELY
SCATTERED SHOWERS ACROSS THE ATLANTIC SO EXPECT A LITTLE MORE
COVERAGE THAN YESTERDAY (WHICH WAS JUST ABOUT NEGLIGIBLE).
PLANNING ON 30 PERCENT POPS WITH MENTION OF THUNDER CONFINED TO
THE INTERIOR COUNTIES...BUT OVERALL I THINK THAT THERE WILL JUST
BE ISOLATED QUICK MOVING SHOWERS FOR MOST OF THE AREA.
ONCE AGAIN THE MAIN HAZARDS WILL BE DANGEROUS SURF AND RIP CURRENTS.
THE LATEST WAVE CONDITIONS ARE JUST BELOW HIGH SURF ADVISORY
CRITERIA. WITH A RECENT SLIGHT SOUTHWARD JOG BY HANNA...THE FETCH
GENERATION REGION THAT IS SENDING A SWELL INTO THE NORTHERN HALF
OF THE WATERS SHOULD ALSO EASE SLIGHTLY SOUTH AND KEEP SEA HEIGHTS
AND WAVE PERIODS FROM INCREASING. WILL CONTINUE MENTION OF A HIGH
RISK OF RIP CURRENTS...BUT THE SURF WILL BE VERY ROUGH AND
DANGEROUS TOO.
TONIGHT...LITTLE OVERALL CHANGE WITH ISOLATED ATLANTIC SHOWERS
SO WILL MENTION SLIGHT CHANCE OF COASTAL SHOWERS.
WED...PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN ACROSS THE AREA WED
BETWEEN HIGH PRESSURE RIDGE EXTENDING FROM MID ATLANTIC STATES INTO
THE GOMEX AND HANNA APPROACHING FROM THE SOUTHEAST. CURRENT NHC TRACK
GUIDANCE SHOWS HANNA OVER THE BAHAMAS WED AND BEGINNING TO PICK UP
SPEED TOWARDS THE NORTHWEST THROUGHOUT THE DAY AS UPPER LEVEL HIGH
PRESSURE BUILDS IN AND STRENGTHENS OVER THE MID ATLANTIC. BREEZY
CONDITIONS WILL EXIST OVER THE AREA IN THE AFTERNOON WITH ONLY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EXPECTED AS GFS IS
INDICATING A TRANSPORT OF DRIER AIR INTO THE AREA FROM THE
NORTHEAST.
THURS-MON...FORECAST FOR LATE WEEK INTO THIS WEEKEND WILL CONTINUE
TO BE DEPENDENT ON THE TRACK OF HURRICANE HANNA AND NOW THE TRACK OF
NEWLY NAMED TROPICAL STORM IKE FURTHER EAST OF HANNA OVER THE MID
ATLANTIC. CURRENT NHC GUIDANCE BRINGS HANNA NORTHWESTWARD
PARALLELING THE EAST FLORIDA COASTLINE (ROUGHLY 100 MILES OFFSHORE)
THURSDAY NIGHT. HAVE INCREASED POPS AND WINDS ACCORDINGLY WITH THE
APPROACH OF HANNA. IT IS STILL IMPORTANT TO REMEMBER THAT THE TRACK
OF HANNA IS STILL UNCERTAIN AT THIS TIME AND ANY DEVIATIONS FROM THE
FORECAST TRACK CAN CREATE SIGNIFICANT CHANGES TO FURTHER FORECASTS.
CURRENTLY ALL OF EAST CENTRAL FLORIDA REMAINS IN THE CONE OF
UNCERTAINTY FOR THE TRACK OF HANNA AND ALL RESIDENTS IN THE AREA
SHOULD CONTINUE TO MONITOR FUTURE NHC AND NWS FORECASTS THROUGH LATE
WEEK. AT THIS TIME HOWEVER HANNA LOOKS TO MAINLY IMPACT THE COAST
AND COASTAL WATERS ALONG THE EAST COAST OF FLORIDA WITH BEACH
EROSION...ROUGH SURF...AND DANGEROUS RIP CURRENTS POSSIBLE.
NHC FORECAST TRACK FOR HANNA HAS CENTER NORTHEAST OF ECFL COASTLINE
BY FRIDAY MORNING WITH LANDFALL ALONG THE SOUTH CAROLINA COAST BY
FRI AFTERNOON. HIGH PRESSURE RIDGE LOOKS TO BUILD IN BEHIND HANNA
OVER THE WEEKEND RELAXING WINDS ACROSS THE AREA. CONSIDERABLE
UNCERTAINTY IN THE FORECAST FOR THE EXTENDED PERIOD WILL EXIST WITH
THE APPROACH OF IKE LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
&&
.AVIATION...LONG PERIODS OF VFR EXPECTED TODAY WITH BRIEF PERIODS
OF MVFR MAINLY NEAR QUICK MOVING SHOWERS.
&&
.MARINE...THROUGH TONIGHT...WINDS WILL PROBABLY CONTINUE TO BE IN THE
EXERCISE CAUTION RANGE. SEAS THOUGH WILL REMAIN AT OR ABOVE 7 FEET
IN THE OPEN ATLANTIC. WILL NOT CHANGE CURRENT DELINEATION OF
ADVISORIES (FOR SEAS NEAR SHORE AND FOR WINDS/SEAS OFFSHORE).
EXPECT THAT ONCE HANNA STARTS TO MAKE SOME PROGRESS BACK TO THE
NORTH...THE GRADIENT WILL TIGHTEN AND A STRAIGHT SMALL CRAFT
ADVISORY WILL ENCOMPASS ALL OF THE WATERS...PROBABLY ON WEDNESDAY.
HURRICANE HANNA IS FORECAST TO REMAIN AT HURRICANE STRENGTH AS IT
PARALLELS THE EASTERN FLORIDA COASTLINE THURSDAY INTO THURSDAY
NIGHT. TROPICAL STORM AND HURRICANE WATCH/WARNINGS WILL LIKELY BE
NEEDED OVER THE COASTAL WATERS WITH FUTURE NHC ADVISORIES IF
FORECAST TRACK REMAINS THE SAME. IMPROVING CONDITIONS EXPECTED AS
HANNA CONTINUES TO MOVE NORTH TO NORTHWEST FRIDAY INTO THE WEEKEND.
&&
.HYDROLOGY (PREVIOUS DISCUSSION)...RIVER LEVELS ON THE ST JOHNS
RIVER NEAR SANFORD AND DELAND WILL CONTINUE TO SLOWLY RISE THE
NEXT COUPLE OF DAYS...WITH LEVELS ALREADY A LITTLE HIGHER THAN THE
AREA EXPERIENCED IN 2004. RIVER LEVELS NEAR LAKE HARNEY AND ASTOR
HAVE REMAINED STEADY FOR THE PAST COUPLE OF DAYS.
ITS IMPORTANT TO REMEMBER THAT EVEN AFTER THE RIVER LEVELS BECOME
STEADY...THE DECREASE IN LEVELS WILL BE VERY SLOW TO OCCUR WITH
SIGNIFICANT FLOODING PROBLEMS PERSISTING THROUGH THE UPCOMING WEEK.
WE WILL ALSO NEED TO KEEP A CLOSE EYE ON THE EVENTUAL TRACK AND
INTENSITY OF HANNA. THE MOST RECENT FORECAST TRACK PLACES EAST
CENTRAL FLORIDA ON THE WESTERN SIDE OF THE SYSTEM...WHICH WOULD
YIELD LESS OVERALL RAINFALL BUT COULD MAKE WATER BACKING UP FROM
THE MOUTH OF THE ST JOHNS RIVER AN ISSUE SHOULD STRONG N-NE WINDS
DEVELOP. SEE THE LATEST FLOOD STATEMENT /MIAFLSMLB/ FOR LATEST
INFORMATION ON FLOODING ON THE ST JOHNS RIVER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 76 86 75 / 30 20 20 10
MCO 90 74 90 74 / 30 10 20 10
MLB 86 77 89 79 / 30 20 20 20
VRB 88 78 89 80 / 30 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM EDT FRIDAY
FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD
COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET
TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA
BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...LASCODY
LONG TERM....WEITLICHHazardous weather outlook, Sep 1, 5:02 AM EDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 502 AM EDT MON SEP 1 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-012100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 502 AM EDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... DRIER AIR HAS FILTERED IN ACROSS THE AREA WHICH SHOULD LIMIT THE COVERAGE OF SHOWERS AND STORMS. LESS CLOUD COVER WILL ALLOW FOR A LITTLE MORE SURFACE HEATING TODAY...SO THERE IS A SLIGHT CHANCE FOR STORMS MAINLY ACROSS THE INTERIOR COUNTIES. ...COASTAL FLOOD IMPACT... STRONG BREAKING WAVES WILL OCCUR AT THE BEACHES SO VENTURING INTO THE SURF WILL BE DANGEROUS. MINOR BEACH EROSION IS POSSIBLE NEAR THE TIMES OF HIGH TIDE. ...RIP CURRENT IMPACT... THERE IS A HIGH RIP CURRENT RISK AS INCREASING LONG PERIOD SWELLS AFFECT THE SURF ZONE. ONLY ENTER THE SURF NEAR LIFEGUARDS. NEVER SWIM ALONE IN THE OCEAN. ...WIND AND SEA IMPACT... INCREASING SWELLS DUE TO TROPICAL STORM HANNA WILL RESULT IN DANGEROUS CONDITIONS NEAR INLETS DURING THE OUTGOING TIDE. THE COMBINATION OF SWELLS AND WIND WAVES WILL ALSO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT ON THE OPEN ATLANTIC WATERS. ...RIVER FLOOD IMPACT... RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE MIDDLE ST JOHNS RIVER. NEAR GENEVA...ABOVE LAKE HARNEY...RECORD FLOODING IS OCCURRING. FLOODING AT GENEVA...SANFORD...DELAND AND ASTOR IS FORECAST TO CONTINUE FOR THE FORESEEABLE FUTURE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT THROUGH WEDNESDAY. TROPICAL CYCLONE HANNA IS FORECAST TO PASS OVER THE COASTAL WATERS OF EAST CENTRAL FLORIDA ON THURSDAY AND FRIDAY POSSIBLY AT HURRICANE STRENGTH. THERE IS MUCH UNCERTAINTY IN THE FUTURE TRACK AND INTENSITY OF TROPICAL STORM HANNA AND ITS IMPACT ON EAST CENTRAL FLORIDA. THE MOST LIKELY IMPACTS BASED ON THE CURRENT FORECAST TRACK ARE DANGEROUS MARINE CONDITIONS...ROUGH SURF...DANGEROUS RIP CURRENTS AND BEACH EROSION ON THURSDAY AND FRIDAY. HOWEVER...THE FIVE DAY ERROR CONE FOR HANNA COVERS ALL OF EAST CENTRAL FLORIDA. ALL INTERESTS ARE URGED TO MONITOR THE LATEST FORECASTS FOR HANNA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. LASCODY
Nearby
Coastal Flood Statements in Florida, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.